Alert archive / Indiana / Areal Flood Warnings in 2011

Areal Flood Warning 57, NWS Indianapolis, IN

June 26, 2011Jackson County, Lawrence County, Indiana

NWS Indianapolis, IN issued this areal flood warning at Jun 26, 2011, 6:57 AM EDT for Jackson County, Lawrence County, Indiana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 6:57 AM EDT (10:57 UTC)
Expired
Jun 26, 2011, 3:00 PM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, IN, Lawrence County, IN

The radar

The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 5:45 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 5:45 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 AM EDT SUN JUN 26 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A RATHER ACTIVE WEATHER PATTERN HAS BEGUN ACROSS CENTRAL INDIANA
AND WILL REMAIN THAT WAY THROUGH THE BEGINNING OF NEXT WEEK. A
WARM FRONT WILL PUSH NORTH INTO THE FORECAST AREA...PRIMING THE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND THEN AN ASSOCIATED
COLD FRONT WILL MOVE THROUGH ON MONDAY NIGHT BRINGING THE BEST
CHANCES FOR SEVERE WEATHER.

&&

.NEAR TERM /EARLY MORNING AND TODAY/...

MCS HAS MOVED SOUTH OF AREA OVER THE LAST FEW HOURS...AND REMNANT
RAIN SHOWERS ARE ALL THAT/S LEFT ACROSS FORECAST AREA AT THIS
TIME. THE WARM FRONT THAT IS PROGGED TO MOVE NORTH INTO CENTRAL
INDIANA TODAY WILL STALL OUT FOR AWHILE OVER FAR SOUTHERN INDIANA.
AS A RESULT...KEPT LIKELY POPS CONFINED TO THE FAR SOUTHERN
COUNTIES FOR TODAY. KEPT CHANCE POPS EVERYWHERE ELSE...BUT THAT
MIGHT BE A BIT MUCH FOR THE NORTHERN COUNTIES...WHICH MAY HAVE TO
BE DROPPED TO SLIGHT CHANCE WITH MID MORNING UPDATE.

CURRENT THINKING IS THAT CLOUDS WILL BREAK UP FOR A BIT THIS
AFTERNOON...BUT THEY WILL QUICKLY BUILD BACK IN AGAIN AS
AFOREMENTIONED FRONT MOVES BACK NORTH IN THE FORM OF WARM FRONT
LATER TODAY.

TEMPS...WENT WITH A MAV/MET BLEND ACROSS THE NORTHERN 2/3 OF
FORECAST AREA. HOWEVER...TRENDED A FEW DEGREES BELOW GUIDANCE
ACROSS THE FAR SOUTHERN PORTIONS OF CENTRAL INDIANA DUE TO ANY
LINGERING CLOUDS/RAIN SHOWERS FROM THIS MORNING/S MCS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

THE FOCUS OF SHORT TERM CONTINUES TO BE POPS AND THUNDERSTORM
POTENTIAL.

WARM FRONT WILL CONTINUE IT/S NORTHWARD PROPAGATION THIS EVENING
ALONG WITH VERY MOIST AIR. THIS PART OF FORECAST IS WHERE
CONFIDENCE IS A BIT LOWER. ANOTHER MCS SHOULD DEVELOP OVER THE
LOWER MIDWEST THIS EVENING/TONIGHT AS A MID-LEVEL SHORT WAVE MOVES
THROUGH. HOWEVER...MODELS ARE ALL DIFFERING IN TIMING OF THIS
SHORTWAVE. CURRENT THINKING THOUGH IS THAT SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH CENTRAL INDIANA LATE TONIGHT.

ENVIRONMENT WILL ONCE AGAIN BECOME PRIMED TOMORROW AHEAD OF COLD
FRONT TOMORROW NIGHT. WINDS WILL VEER TO THE SOUTHWEST TOMORROW
AFTERNOON...BRINGING IN VERY WARM AIR. TRENDED ON THE WARMER SIDE
OF GUIDANCE AND TOPPED HIGHS OFF IN THE UPPER 80S/LOW 90S OVER
FORECAST AREA. CAPES WILL BE VERY IMPRESSIVE WITH READINGS AS HIGH
AS 5000 J/KG. SO...THE COLD FRONT WILL HAVE A VERY UNSTABLE
ENVIRONMENT TO WORK WITH WHEN IT MOVES THROUGH TOMORROW NIGHT.

ONE NOTE THOUGH...VORTICITY DOES NOT LOOK AS IMPRESSIVE ALONG AND
AHEAD OF THE COLD FRONT AS PREVIOUS RUNS. WESTERLY WINDS IN THE
MID LEVELS ARE STILL DECENT THOUGH...BUT THIS MAY STILL BE
SOMETHING TO KEEP IN MIND.

TEMPS...TRENDED ON THE HIGHER SIDE OF GUIDANCE TONIGHT THROUGH
TOMORROW...AND THEN BELOW GUIDANCE FOR THE REMAINDER OF SHORT TERM
IN WAKE OF COLD FRONT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...

HIGH PRESSURE SHOULD ALLOW FOR MOSTLY DRY WEATHER MIDWEEK THROUGH
SATURDAY. ALTHOUGH...A FRONT WILL BE GETTING A BIT CLOSER FROM THE
NORTHWEST LATE WEEK AND EARLY WEEKEND...DRY FORECAST LOOKS GOOD FOR
NOW. WITH UPPER RIDGE BUILDING IN FROM THE SOUTHWEST...ABOVE NORMAL
HPC TEMPERATURES LOOK EASILY ATTAINABLE.

&&

.AVIATION.../DISCUSSION FOR THE 12Z TAFS/...

VFR CONDITIONS EXPECTED TODAY AND THIS EVENING...HOWEVER MVFR FOG
WILL BE POSSIBLE OVERNIGHT.

DEPARTING MCS EXPECTED TO WANE AND DISSIPATE DURING THE FIRST FEW
HOURS OF THE TAF PERIOD. WARM FRONTAL BOUNDARY SOUTHWEST OF
INDIANA WILL ALLOW FOR WARM AIR ADVECTION AND OVERRUNNING OF
CLOUDS TODAY. FORECAST SOUNDINGS SHOW CCLS NEAR 3-4K FT AND TIME
HEIGHT SHOW GOOD MOISTURE IN THE LOWER LEVELS. LITTLE LIFT IS
AVAILABLE IN THE WAKE OF THE DEPARTING SHORT WAVE AND FORECAST
SOUNDINGS FAIL TO INDICATE STEEP ENOUGH LAPSE RATES FOR TSRA
CONCERNS. THUS JUST SOME CLOUDS TODAY.

WARM FRONT REMAINS SOUTHWEST OF INDIANA OVERNIGHT AND TAF SITES
WILL BE IN IDEAL SPOT FOR FOG FORMATION. SURGE OF HIGHER DEW POINT
TEMPERATURES IS ALSO EXPECTED TO ARRIVE AS THE FRONT TRIES TO
SLOWLY PUSH NORTHWARD TONIGHT. THUS WILL INCLUDE THE MVFR FOG FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....MK
AVIATION...JP
Hazardous weather outlook, Jun 26, 5:34 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 AM EDT SUN JUN 26 2011

INZ021-028>031-035>042-045>049-054>057-064-065-072-270945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JENNINGS-
534 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN IS A THREAT WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-061-067-068-270945-
VIGO-SULLIVAN-GREENE-KNOX-DAVIESS-
534 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN IS A THREAT WITH ANY THUNDERSTORM.

LOCALIZED FLOODING IN POOR DRAINAGE AND LOW LYING AREAS WILL
CONTINUE TODAY.

FLOODING WILL CONTINUE ALONG AREA RIVERS. SEE THE LATEST
HYDROLOGIC STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS
ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS
A THREAT WITH ANY THUNDERSTORM.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. SEE THE LATEST
HYDROLOGIC STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ052-053-062-063-069>071-270945-
CLAY-OWEN-MONROE-BROWN-MARTIN-LAWRENCE-JACKSON-
534 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS
ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS
A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-270945-
VERMILLION-PARKE-
534 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED...DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN IS A THREAT WITH ANY THUNDERSTORM.

FLOODING WILL CONTINUE ALONG AREA RIVERS. SEE THE LATEST
HYDROLOGIC STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN IS A THREAT WITH ANY THUNDERSTORM.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. SEE THE LATEST
HYDROLOGIC STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 26, 4:56 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 AM EDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     FLASH FLOOD      VINCENNES               38.68N 87.51W
06/26/2011                   KNOX               IN   EMERGENCY MNGR

            WATER GOING INTO BUSINESSES AT 10TH AND MAIN STREET IN
            VINCENNES WHERE APPROXIMATELY WATER WAS 2 1/2 FEET DEEP.
            REPORT VIA NWS CHAT.

0313 AM     FLASH FLOOD      LOOGOOTEE               38.68N 86.91W
06/26/2011                   MARTIN             IN   TRAINED SPOTTER

            SPOTTER REPORTS MAJOR FLASH FLOODING ALONG WITH 2.22
            INCHES OF RAIN.

&&

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:41 AM EDTAreal Flood AdvisoryINDKnox3 hr
Jun 26, 1:54 AM EDTFlash Flood WarningINDDaviess, Knox4 hr
Jun 26, 3:06 AM EDTFlash Flood WarningINDMartin3 hr
Jun 26, 3:55 AM EDTFlash Flood WarningINDJackson, Lawrence3 hr
Jun 26, 5:57 AM EDTAreal Flood WarningINDDaviess, Knox, Martin9 hr
Jun 26, 8:38 AM EDTRiver Flood WarningINDKnox50 hr
Jun 26, 10:30 AM EDTRiver Flood WarningINDGibson, Knox, Posey5 days

Nearby

Areal Flood Warnings in Indiana, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.